Alert archive / Iowa / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2020, 8:03 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It was in force for 42 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 8:03 AM CDT (13:03 UTC)
- Expired
- Jul 19, 2020, 8:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:04 AM CDT | TSTM WND DMG | 3 Ssw Mount Pleasant Mu, IA | PUBLIC RELAYED A PHOTO OF ROOFING PEELED BACK ON A FARM OUTBUILDING. TIME ESTIMATED FROM RADAR. |
| Jul 19, 8:09 AM CDT | TSTM WND DMG | Middletown, IA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM MIDDLETOWN. TREE DOWN. |
| Jul 19, 8:15 AM CDT | HAIL 0.25 | West Burlington, IA | ALSO 30-40 MPH WINDS. |
| Jul 19, 8:20 AM CDT | TSTM WND DMG | 1 Ese New London, IA | CORRECTS PREVIOUS TSTM WIND DAMAGE REPORT FROM 1 ESE NEW LONDON TO UPDATE THE TREE LIMB INFORMATION . REPORTED THAT A 5 INCH TREE LIMB WAS DOWN. |
| Jul 19, 8:20 AM CDT | TSTM WND DMG | 1 Ese New London, IA | REPORTED A TREE AND OR LIMBS DOWN. WIND WAS STILL BLOWING AND NOT SAFE TO GO OUTSIDE TO GET A BETTER LOOK. WILL CALL BACK WITH MORE INFORMATION. |
| Jul 19, 8:22 AM CDT | TSTM WND GST 50 | Mount Pleasant, IA | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM MOUNT PLEASANT. ESTIMATE 40-50 MPH WINDS ON HIGHWAY 218 ON NORTH SIDE OF MOUNT PLEASANT. |
| Jul 19, 8:22 AM CDT | NON-TSTM WND GST 50 | Mount Pleasant, IA | ESTIMATE 40-50 MPH WINDS ON HIGHWAY 218 ON NORTH SIDE OF MOUNT PLEASANT. |
| Jul 19, 8:24 AM CDT | TSTM WND DMG | 2 N Burlington, IA | 5 INCH DIAMETER HEALTHY TREE LIB DOWN ON A CAR. TIME ESTIMATED USING RADAR. |
| Jul 19, 8:25 AM CDT | TSTM WND DMG | 1 Sw New London, IA | 4 INCH DIAMETER PEACH TREE DOWN. |
| Jul 19, 8:25 AM CDT | TSTM WND DMG | New London, IA | 4-6 INCH DIAMETER LIMBS DOWN. |
| Jul 19, 8:26 AM CDT | TSTM WND DMG | Mediapolis, IA | TREES UPROOTED, 8 INCH LIMBS DOWN AS WELL AS TREE LIMBS ON A HOUSE ALONG NORTHFIELD ST. TIME ESTIMATED USING RADAR. |
| Jul 19, 8:26 AM CDT | TSTM WND DMG | Mediapolis, IA | SIGNIFICANT TREE/LIMB DAMAGE IN MEDIAPOLIS. 4-8 IN BRANCHES DOWN OVER TOWN. POWER OUT. |
| Jul 19, 8:27 AM CDT | TSTM WND DMG | 1 S Beaverdale, IA | 2 FOOT DIAMETER, 40 FOOT CEDAR TREES DOWN. TIME ESTIMATED. |
| Jul 19, 8:30 AM CDT | TSTM WND DMG | 1 E West Burlington, IA | 8 INCH LIMB DOWN AT LEFFLER AND WHEELER STREETS. |
| Jul 19, 8:41 AM CDT | TSTM WND DMG | Northfield, IA | TREE DOWN BLOCKING THE ROADWAY. |
| Jul 19, 8:42 AM CDT | TSTM WND DMG | Sperry, IA | BILLBOARD DAMAGE AND TWISTED SIGNS BY THE JOHN DEERE DEALERSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2729 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WUUS53 KDVN 191303
SVRDVN
IAC057-087-111-191345-
/O.NEW.KDVN.SV.W.0152.200719T1303Z-200719T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
803 AM CDT Sun Jul 19 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southern Henry County in southeastern Iowa...
Des Moines County in southeastern Iowa...
Northeastern Lee County in southeastern Iowa...
* Until 845 AM CDT.
* At 803 AM CDT, severe thunderstorms were located along a line
extending from near Westwood to near Pilot Grove to near New
Boston, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burlington, Mount Pleasant, Oquawka, West Burlington, New London,
Mediapolis, Danville, Salem, Middletown, St. Paul, Rome, Westwood,
Gulf Port, Pilot Grove, Iowa Army Ammunition Plant, Lowell,
Denmark, Kossuth, Houghton and Henry County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4075 9162 4102 9172 4107 9117 4107 9095
4103 9094 4098 9096 4096 9095 4093 9096
4090 9101 4081 9110 4078 9109 4073 9112
4070 9111
TIME...MOT...LOC 1303Z 262DEG 40KT 4093 9161 4080 9153 4060 9153
HAIL...1.00IN
WIND...60MPH
$$
Gibbs4 follow-up statements
644
WWUS53 KDVN 191316
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
816 AM CDT Sun Jul 19 2020
IAC111-191325-
/O.CAN.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Lee IA-
816 AM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 4102 9172 4107 9117 4107 9095 4103 9094
4098 9096 4096 9095 4093 9096 4090 9101
4081 9110 4078 9109 4073 9112 4070 9111
4081 9137 4083 9165
TIME...MOT...LOC 1315Z 262DEG 48KT 4105 9135 4092 9128 4072 9128
$$
IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
816 AM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN HENRY AND DES MOINES COUNTIES...
At 815 AM CDT, severe thunderstorms were located along a line
extending from Mount Union to near Danville to near Denmark, moving
east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Mount Pleasant, Oquawka, West Burlington, New London,
Mediapolis, Danville, Salem, Middletown, Rome, Westwood, Gulf Port,
Iowa Army Ammunition Plant, Lowell, Kossuth, Henry County
Fairgrounds, Oakland Mills, Geode State Park, Spring Grove and
Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 9172 4107 9117 4107 9095 4103 9094
4098 9096 4096 9095 4093 9096 4090 9101
4081 9110 4078 9109 4073 9112 4070 9111
4081 9137 4083 9165
TIME...MOT...LOC 1315Z 262DEG 48KT 4105 9135 4092 9128 4072 9128
HAIL...1.00IN
WIND...60MPH
$$
Gibbs358
WWUS53 KDVN 191323
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
823 AM CDT Sun Jul 19 2020
IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
823 AM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN HENRY AND DES MOINES COUNTIES...
At 823 AM CDT, severe thunderstorms were located along a line
extending from near Morning Sun to near Mediapolis to near Carman,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Oquawka, West Burlington, New London, Mediapolis,
Danville, Middletown, Gulf Port, Iowa Army Ammunition Plant, Kossuth,
Spring Grove, Kingston, Sperry, Big Hollow Recreation Area, Pleasant
Grove, Beaverdale, Northfield, Camp L-Kee-Ta, 4th Pumping Station
Campground and Starr's Cave Park and Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4107 9117 4107 9095 4103 9094 4098 9096
4096 9095 4093 9096 4090 9101 4081 9110
4078 9109 4073 9112 4070 9111 4081 9137
4087 9143 4104 9151
TIME...MOT...LOC 1323Z 263DEG 46KT 4106 9122 4093 9115 4073 9115
HAIL...<.75IN
WIND...60MPH
$$
Gibbs753
WWUS53 KDVN 191331
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
831 AM CDT Sun Jul 19 2020
IAC057-087-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-Des Moines IA-
831 AM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EAST CENTRAL HENRY AND DES MOINES COUNTIES...
At 831 AM CDT, severe thunderstorms were located along a line
extending from near Oakville to near Oquawka to Carman, moving east
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Oquawka, West Burlington, New London, Mediapolis,
Danville, Middletown, Gulf Port, Kossuth, 4th Pumping Station
Campground, Kingston, Starr's Cave Park and Preserve, Sperry, Prairie
Grove, Big Hollow Recreation Area, Pleasant Grove, Dodgeville,
Beaverdale, Des Moines County Fairgrounds and Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4081 9137 4104 9151 4107 9117 4107 9095
4103 9094 4098 9096 4096 9095 4093 9096
4090 9101 4081 9110
TIME...MOT...LOC 1331Z 262DEG 40KT 4107 9111 4094 9104 4074 9104
HAIL...<.75IN
WIND...60MPH
$$
Gibbs222
WWUS53 KDVN 191337
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
837 AM CDT Sun Jul 19 2020
IAC087-191347-
/O.CAN.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Henry IA-
837 AM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4091 9136 4105 9136 4107 9117 4107 9095
4103 9094 4098 9096 4096 9095 4093 9096
4090 9101 4087 9104
TIME...MOT...LOC 1337Z 262DEG 40KT 4108 9105 4095 9098 4075 9098
$$
IAC057-191345-
/O.CON.KDVN.SV.W.0152.000000T0000Z-200719T1345Z/
Des Moines IA-
837 AM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHERN DES MOINES COUNTY...
At 837 AM CDT, severe thunderstorms were located along a line
extending from Oakville to Oquawka to near Carman, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oquawka, Mediapolis, Kossuth, Big Hollow Recreation Area, Pleasant
Grove, 4th Pumping Station Campground, Dodgeville, Northfield,
Kingston, Yarmouth and Sperry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4091 9136 4105 9136 4107 9117 4107 9095
4103 9094 4098 9096 4096 9095 4093 9096
4090 9101 4087 9104
TIME...MOT...LOC 1337Z 262DEG 40KT 4108 9105 4095 9098 4075 9098
HAIL...<.75IN
WIND...60MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:48 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 19, 5:48 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 548 AM CDT Sun Jul 19 2020 ...12Z AVIATION UPDATE... .SYNOPSIS... Issued at 257 AM CDT Sun Jul 19 2020 Other than warm temperatures and muggy feeling outside, it has been a relatively uneventful night so far over eastern Iowa, northwest Illinois and northeast Missouri with KDVN radar mainly clear and a few clouds overhead on infrared. Showers and thunderstorms were ongoing over central Wisconsin and north central Kansas where 500 hPa shortwaves were interacting with a northeast-southwest oriented cold front. Closer to home, this front stretched from La Crosse WI to Des Moines IA, with only a few rain showers in tow. Temperatures as of 2 AM ranged from warm 78 in Freeport, to 84 in Muscatine. Dewpoints in the 70s were leading to heat indices in the upper 80s to even near 90 in some spots! (e.g. Muscatine IA 2 AM observation was 84/75 with a heat index of 92!). This front will continue approaching the area through the morning, and will be responsible for how our weather evolves through the short term period. && .SHORT TERM...(Today and Tonight) ISSUED AT 257 AM CDT Sun Jul 19 2020 Key Messages: 1) Lingering showers/storms through morning, dry for the remainder of the day and tonight. Storms could produce large hail. 2) Temperatures cooler today with less humidity. Discussion. Front should sweep across the area early this morning, bringing a shift to northwest winds and decreasing cloud cover. A scattered shower or thunderstorm will remain possible with the front, but overall coverage should not be as widespread as once anticipated. This is because 1) The more organized lift has stayed out of the area, and 2) There appears to be a cap of warm air around 700 hPa as seen on the SPC mesoanalysis, which is inhibiting development. That being said, latest HRRR has been persistent on trying to develop some activity along the front following the Interstate 80 corridor through the morning with a resurgence of WAA. Bearing this in mind, I will keep at least chance POPs going. If something is able to develop, it will be elevated in nature and have potential to take hold of some impressive instability (mesoanalysis currently analyzing around 4000 J/kg of MUCAPE) and steep lapse rates aloft ahead of the front. If this can happen, storms will be capable of producing large hail. Clearing skies are expected by this afternoon as a drier air mass and increasing subsidence builds into the area. While temperatures will remain fairly warm, the humidity will be most noticeable as dewpoints fall into the low to mid 60s during the afternoon. Highs should top out in the mid 80s as we mix down air from around 925 hPa. For tonight, aforementioned front will continue to sag south but should begin to slow down and become less defined as it approaches the Interstate 70 corridor. Guidance points at convection developing along this front ahead of a shortwave over east central Kansas this evening, which should grow and congeal into an MCS as it moves east overnight. Other than a slight chance of a shower or thunderstorm over southeast Iowa and northeast Missouri, our area looks to remain precip free with clouds increasing Monday morning. .LONG TERM...(Monday through Saturday) ISSUED AT 257 AM CDT Sun Jul 19 2020 1) Precipitation chances persist through week with exact location dependent on where the surface front sets up. 2) Near to slightly below normal temperatures for Monday/Tuesday before the heat returns mid-week. Discussion. As the previous discussion mentioned, overall agreement on the synoptic pattern carries over in the latest guidance. Zonal flow with embedded shortwaves are expected before flow shifts northwest with the arrival of ridging aloft by the end of the week. Monday and Tuesday... Lingering showers and thunderstorms will be possible across the area as the MCS weakens through the morning. Dry condtions are expected for the afternoon and evening with surface high pressure still overhead. Afternoon highs will be near to just below normal with values in the low to mid 80s expected. Overnight, signal is in all guidance of the cold front retreating north as a warm front towards the area, with another shortwave ejecting out of the Great Plains and tracking along it. A renewed round of showers and thunderstorms is possible during the evening over southern Iowa and northern Missouri, with activity entering the area after midnight and containing through Tuesday morning. Severe potential as this moves through looks low as models depict low overall instability. Temperatures Tuesday will be dependent on how much convection and cloud cover persists through the day, with models not in definite agreement. A blended approach gives afternoon highs in the lower 80s with notable mugginess to the air as dewpoints near 70 return. Wednesday on... Low confidence chances of showers and storms will persist through at least the later part of the work week, as guidance struggles on agreement of where the surface front sets up and eventual track of disturbances aloft. There are signals of drier conditions coming for the weekend as ridging aloft builds into the area. Temperatures will once again warm up to well above normal values, with 850 hPa temperatures poised to rise above 20 C by the weekend. Afternoon highs Wednesday through Friday will be in the mid to upper 80s, with a return to 90s possible by the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 548 AM CDT Sun Jul 19 2020 Scattered thunderstorms occurring ahead of a cold front will impact the BRL site early this morning. The front will also bring a period of MVFR low clouds, which will impact all terminals until roughly 14z. Otherwise, VFR conditions are expected today and tonight. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Speck AVIATION...Sheets
Hazardous weather outlook, Jul 19, 3:12 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 312 AM CDT Sun Jul 19 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 312 AM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A scattered shower or thunderstorm will be possible this morning as a cold front moves through the area. There is a marginal risk of severe weather, with the primary hazards being large hail, damaging winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a marginal risk for severe thunderstorms over southeast Iowa, west central Illinois, and northeast Missouri Monday. The primary hazards are large hail, damaging winds and heavy rainfall. Daily chances for thunderstorms are expected Tuesday through Friday. However, it is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. Speck
In the hours before
Special weather statement, Jul 19, 6:55 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
655 AM CDT Sun Jul 19 2020
ILC011-073-155-191245-
Putnam-Henry-Bureau-
655 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM...SOUTHEASTERN HENRY AND
SOUTHERN BUREAU COUNTIES UNTIL 745 AM CDT...
At 655 AM CDT, a strong thunderstorm was located over Elmira, or near
Kewanee, moving east at 25 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Kewanee, Hennepin, Henry, Granville, Tiskilwa, Bureau Junction,
McNabb, Putnam, Mark, Magnolia, Standard, Milo, Providence, Kewanee
Municipal Airport, Lake Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 6.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8987 4115 8987 4115 8998
4128 8999 4131 8916 4111 8916
TIME...MOT...LOC 1155Z 269DEG 19KT 4117 8985
SheetsSpecial weather statement, Jul 19, 7:19 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
719 AM CDT Sun Jul 19 2020
IAC101-177-MOC045-199-191300-
Van Buren-Jefferson-Scotland-Clark-
719 AM CDT Sun Jul 19 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VAN BUREN...SOUTHERN
JEFFERSON...SCOTLAND AND NORTHWESTERN CLARK COUNTIES UNTIL 800 AM
CDT...
At 718 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Ottumwa to 7 miles
northwest of Milton to near Memphis. Movement was east at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Fairfield, Memphis, Keosauqua, Batavia, Birmingham, Milton,
Bonaparte, Libertyville, Stockport, Lockridge, Cantril, Luray,
Granger, Douds, Bentonsport/Vernon, Leando, Crawford, Farmington,
Arbela and Mount Sterling.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4059 9235 4060 9218 4099 9218 4104 9172
4061 9172 4058 9169 4056 9169 4055 9166
4042 9177 4041 9235
TIME...MOT...LOC 1218Z 272DEG 32KT 4093 9232 4076 9223 4045 9227
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:19 AM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 41 min |
| Jul 19, 7:36 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 39 min |
| Jul 19, 8:40 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.